MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. (ABBOTT) VIPERWIRE ADVANCE FLEXTIP; PERIPHERAL ORBITAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. (ABBOTT) VIPERWIRE ADVANCE FLEXTIP; PERIPHERAL ORBITAL ATHERECTOMY DEVICE
Model Number VPR-GW-FLEX18
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
A viperwire advance peripheral guide wire with flex tip was used for treatment of a heavily calcified, chronic total occlusion (cto), 5-6mm diameter lesion in superficial femoral artery (sfa) via right common femoral artery (cfa).A 6fr 45cm guiding sheath was in use.There was no difficulty wiring or delivering devices.After five to six treatments of the target lesion, the abbott nav6 filter was captured.While removing the filter halfway through the sheath a three-cm tip of the.018-inch viperwire fractured.The sheath was removed with the nav6 filter and the tip of the viperwire in the sheath.After sheath removal manual pressure was applied on the access site to obtain hemostasis.The patient was stable.
 
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.Csi id: (b)(4).
 
Additional Manufacturer Narrative
The fractured guide wire spring tip was returned engaged in the abbott emboshield nav6 embolic protection system filter.The fracture was near the strain relief.Scanning electron microscopy (sem) analysis of the fracture face showed evidence of non-torsional ductile dimples indicating that the wire experienced stressed manipulation to failure.This is consistent with complaint details which indicate that while removing the filter halfway through the sheath a three-cm tip of the.018-inch viperwire fractured.It is hypothesized that the wire core was manipulated and stressed to failure during the removal attempts.Due to the use of the guide wire with the nav6 embolic protection system filter, the cause of the fracture was considered to be use not consistent with the instructions for use (ifu) user manual.The viperwire ifu states "the viperwire guide wire is intended for use with csi orbital atherectomy devices (oad), including the stealth 360°¿ and diamondback 360°®." the material inspection report for this guide wire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).

Brand Name
VIPERWIRE ADVANCE FLEXTIP
Common Device Name
PERIPHERAL ORBITAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC. (ABBOTT)
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC. (ABBOTT)
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
lalaine oria
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key20280917
Report Number3004742232-2024-00339
Device Sequence Number12626064
Product Code MCW
UDI-Device Identifier10852528005725
UDI-Public(01)10852528005725(17)260531(10)538216-1
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberVPR-GW-FLEX18
Device Catalogue Number7-10041-04
Device Lot Number538216-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer10/10/2024
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown